Robino1 wrote:My oncologist said the mouth issues are caused by the 5fu. I can't even imagine how bad they would be without the Magic Mouthwash. I start using it at the first sign and stop when it goes away. I use about a half of a bottle each session.
I did ask if my body would get used to the 5FU and it would stop the mouth thing. She said it will happen during the whole treatment. For me it's just a minor bump in the road. It has never gotten painful but I did bring up the side effect one week after starting chemo with 5FU.
Found another side effect this morning. If I cry, it hurts right behind the eyeballs. Very painful
Yeah I haven't had pain, my concern is spread into infection because of being neutropenic.
Seems your ONC is right about the thrush being caused by the 5FU. Mine has subsided at day 8/9.
I seem to go through one entire bottle of Magic Mouthwash each cycle. Getting expensive at 52 bucks a bottle.
Three more sessions left so not too worried about 156 bucks if it keeps me good. Insurance wont cover it.
Another concern developed yesterday - slight rash or acne developed on my cheeks just above my trim cut beard and on my forehead.
I've googled this and it appears it can happen with 5FU. So far its not too bad, but some of the pics online are pretty bad looking.
This is the first I've seen of this side/effect - symptom. Hoping everything will go back to normal after I'm done with treatments.
Been putting aquaphor on it, not sure if I should be or not, but seems to help.
Shana wrote:October 24th - a great day to circle on your calendar! I hope the remaining weeks of chemo go smoothly and then you can take a deep breath and regain that sense of normal in your life. Cancer changes your life forever even when you're cured. I hope that my future normal will eventually be one that is cancer free and leave me with even more appreciation for life.
I think it's awesome how your son understands the importance of protecting your immune system. Flu and cold season never phased me much before but it sure does now. I have implemented a lot of the tips you shared to avoid germs and I thank you for that!
Glad to hear that feel well in the midst of nadir. I know what nadir means but not sure how to determine the time period. Is it different depending on the type of chemo and dosage? I've been spared the neuropathy so far, I wasn't on 5FU and Oxy long enough I guess. Side effects suck but worth it to eventually achieve NED. I keep reminding myself that when I get those occasional "moments".
Stay warm and well, hugs!
I only use digital calendars. Hard to circle that date, but can put a big reminder in there.
I'm glad you've found some of the tips I've listed as useful. Nadir time period can be different for people, but mostly Nadir comes around day 3-5 and stays until day 10-13 on Folfox/5FU.
Based upon my blood counts it seems my nadir lasts until day 13, as Zarxio has had little to no effect during my nadir on counts.
Yes side effects Suck totally agree with you
May we all achieve NED forever for life.
May your upcoming treatment find you well.
Hugs your way.